I was just diagnosed with hypothyroidism 4 days ago so my meds are not at full dose yet. However, I get alot of nausea from and I don't see this listed as a symptom of hypothyroidism. Can anyone tell me if this is common??
I had a lot of nausea and have recently become hypo. My doc says it also had to do with intestinal blockage (which from what I read can come from constipation from thyroid issues). I didn't feel constipated at all and was "regular" but exrays showed some blockage. I did take some meds to help with that and the nausea is gone. I had it for over a year. I did not like the meds I took and if it happens again I would just try something over the counter for constipation. You might ask your doc about this senerio. I do feel for you. the nausea was terrible. I hope you fond some relief. LL
My daugher was diagnosed at age 12 with Hashimotos. Her two biggest complains where nausea and tiredness. Even after treatment her nausea stuck around and yes it was a combination of her being constipated from her thyroid. However just using something over the counter did not help her. The docotr reccommended something that she used for almost 56 months before she was totally regular again. The thyroid can really mess your system up and can take a lot of time to recover. We adjusted medicine for almost a year.
Although I am hypothryoid; and on 1.0 RX synthroid, there is nauea on and off; and I have just the opposite of constipation for being hypo. So, symptons vary, I believe for folks; had the irritable bowel before and took meds not as needed so as not to become dependent upon them and ate selectively;; and still have to watch what I eat. My skin is terrible these days, so dry and the skin splits and takes forever to heal, pitting, as it appears that with thyroid disease that you heal from the top and not the bottom up, called tunneling, which amounts to being ulcerative like. Am glad to be alive, but side effects are something to live with, for sure. Impact injury is also a concern for those with thyroid conditions. You live to learn with your disease and what to avoid. Drinking more water helps...just have to do it; it helps bring up mucus and alleviates nausea, may have to take crackers or other food with the water, even a bit of toast.
Nausea is very common at first. I did not have an appetite at all when first diagnosed. Tell your daughter to drink coffee or tea for constipation. Small, more frequent meals help too. Water helps. She may want to ask the doctor about various meds. A friend told me that the antidepressant Zoloft works for irriatable bowel.
Nausea seems to be common, I was also prescribed Zoloft to loosen up BM's. My Dr. told me that it was an experimental treatment being used on thyroid patients, also because it lowered the serratonin levels in the brain and should give you a better nights sleep causing you to have more energy during the day. Well, I took it - it made me dizzy, caused inner ear pain and only helped at the beggining with the BM's.My ins. changed and I called my pharmacist to see if there was a generic, she told me that I shouldn't be taking it because it affects the absorption of the thyroid hormone into your systym - that it reacts negatively with synthroid.Well I stopped taking it (after 4mo.use) and I immediatly had loose BM's for 3 weeks,I have more energy during the day - only negative is that I don't fall asleep as fast! I feel better without it.I plan to ask my Dr. next appointment. You can get a list of the meds that will react with your thyroid meds from your pharmacist. BTW , I wasn't depressed :-)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.